Publication
Title
On database query languages for K-relations
Author
Abstract
The relational model has recently been extended to so-called K-relations in which tuples are assigned a unique value in a semiring K. A query language, denoted by View the MathML source, similar to the classical positive relational algebra, allows for the querying of K-relations. In this paper, we define more expressive query languages for K-relations that extend View the MathML source with the difference and constant annotations operations on annotated tuples. The latter are natural extensions of the duplicate elimination operator of the relational algebra on bags. We investigate conditions on semirings under which these operations can be added to View the MathML source in a natural way, and establish basic properties of the resulting query languages. Moreover, we show how the provenance semiring of Green et al. can be extended to record provenance of data in the presence of difference and constant annotations. Finally, we investigate the completeness of View the MathML source and extensions thereof in the sense of Bancilhon and Paredaens.
Language
English
Source (journal)
Journal of applied logic. - Place of publication unknown
Publication
Place of publication unknown : 2010
ISSN
1570-8683
Volume/pages
8:2(2010), p. 173-185
ISI
000276710600003
Full text (Publisher's DOI)
Full text (publisher's version - intranet only)
UAntwerpen
Faculty/Department
Publication type
Subject
External links
Web of Science
Record
Identification
Creation 13.12.2013
Last edited 04.08.2017